Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Dynamics of Fractional Holling Type-II Predator-Prey Model with Prey Refuge and Additional Food to Predator

Journal of Applied Nonlinear Dynamics 10(2) (2021) 315--328 | DOI:10.5890/JAND.2021.06.010

Chandrali Baishya

Department of Studies and Research in Mathematics, Tumkur University, Tumkur-572103, Karnataka, India

Download Full Text PDF



Prey refuge and additional food provided to predator help in balancing the population in ecology. In this paper, we have analysed a fractional Holling Type-II predator-prey model with prey refuge and additional food to predator. Existence and uniqueness of solution is established with the help of existing theory of fractional calculus. Sufficient conditions for existence and stability of equilibrium points are derived. Effect of prey refuge and quality of additional food to predator on balancing the population is crucially analyzed. Theoretical results are supported by numerical simulations.


  1. [1]  Lotka, A. (1925), Element of Physical Biology, Williams and Wilkins, Baltimore.
  2. [2]  Volterra, V. (1928), Variations and fluctuations of the number of individuals in animal species living together, Animal Ecology, 3(1), 3-51.
  3. [3]  Murray, J.D.(2002), Mathematical Biology,I: An Introduction, Third Edition, Vol. I, Springer-Verlag, New York.
  4. [4]  Mark, K. (2003), Elements of Mathematical Ecology, Second Edition, Cambridge University Press, New York.
  5. [5]  Murray, J.D.(2002), Mathematical Biology, II: Spatial Models and Biomedical Applications, Third Edition, Vol. II, Springer-Verlag, New York.
  6. [6]  Liu, X. and Chen, L. (2003), Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive perturbations on the predator, Chaos Solitons Fractals, 16, 311-320.
  7. [7]  Das, U., and Kar, T.K. (2014), Bifurcation Analysis of a Delayed Predator-Prey Model with Holling Type III Functional Response and Predator Harvesting, Journal of Nonlinear Dynamics, Article ID 543041.
  8. [8]  Arditi, R. and Ginzburg, L.R. (1989), Coupling in predator-prey dynamics: ratio dependence, Journal of Theoretical Biology, 139, 311-326.
  9. [9]  Ginzburg, L.R. and Ak\c{c}akaya, H.R.(1992), Consequences of ratio-dependent predation for steady-state properties of ecosystems, Ecology, 73, 1536-1543.
  10. [10]  Kermack, W.O. and McKendrick, A.G.(1972), Contribution to the mathematical theory of epidemics-I, Proc. R. Soc. Lond. Ser., A115(5), 700-721.
  11. [11]  Frauenthal, J.C.(1980), Mathematical Modeling in Epidemiology, Springer-Verlag Universitext, Berlin.
  12. [12]  Hethcote, H.W. (2000), The mathematics of infectious diseases, SIAM Rev., 42(4), 599-653.
  13. [13]  Tripath, J., Abbas, S., and Thakur, M. (2015), A density dependent delayed predator-prey model with Beddington-DeAngelis type function response incorporating a prey refuge, Commun. Nonlinear Sci. Numer. Simul., 22, 427-450.
  14. [14]  Wei, F. and Fu, Q, (2016), Hopf bifurcation and stability for predator-prey systems with Beddington-DeAngelis type functional response and stage structure for prey incorporating refuge, Appl. Math. Modell. 40, 126-134.
  15. [15]  Ma, Z., Chen, F., Wu, C., and Chen, W.(2013), Dynamic behaviors of a Lotka-Volterra predator-prey model incorporating a prey refuge and predator mutual interference, Appl. Math. Comput., 219, 7945-7953.
  16. [16]  Tang,G., Tang,S., and Cheke, R.(2014), Global analysis of a Holling type-II predator-prey model with a constant prey refuge, Nonlinear Dyn., 76, 635-647.
  17. [17]  Ma, Z. (2010), The research of predator-prey models incorporating prey refuges, Ph.D. Thesis, Lanzhou University, Lanzhou.
  18. [18]  Kar, T. (2005), Stability analysis of a prey-predator model incorporating a prey refuge, Commun. Nonlinear Sci. Numer. Simul., 10, 681-691.
  19. [19]  Huang, Y., Chen, F., and Li, Z. (2006), Stability analysis of a prey-predator model with Holling type III response function incorporating a prey refuge, Appl. Math. Comput., 182, 672-683.
  20. [20]  Tripathi, J., Abbas, S., and Thakur, M. (2015), Dynamical analysis of a prey-predator model with Beddington-DeAngelis type function response incorporating a prey refuge, Nonlinear Dyn., 80, 177-196.
  21. [21]  Gonzalez-Olivares E. and Ramos-Jiliberto, R. (2003), Dynamic consequences of prey refuges in a simple model system: more prey, fewer predators and enhanced stability, Ecological Modelling, 166(1-2), 135-146.
  22. [22]  Ma, Z., Zhao, W.L.Y., Wang, W., Zhang, H., and Li, Z.(2009), Effects of prey refuges on a predator-prey model with a class of functional responses: the role of refuges, Mathematical Biosciences, 218(2), 73-79.
  23. [23]  Wang, S. and Ma, Z. (2012), Analysis of an ecoepidemiological model with prey refuges, Journal of Applied Mathematics, ArticleID371685.
  24. [24]  Pal, A.K. and Samanta, G.P. (2013), A ratio-dependent ecoepidemiological model incorporating a prey refuge, Universal Journal of Applied Mathematics, 1(2), 86-100.
  25. [25]  Cui, J. and Takeuchi, Y. (2006), A predator-prey system with a stage structure for the prey, Mathematical and Computer Modelling, 44(11-12), 1126-1132.
  26. [26]  Liu, S. And Beretta, E. (2006), A stage-structured predator-prey model of Beddington-DeAngelis type, SIAM Journal on Applied Mathematics, 66(4), 1101-1129.
  27. [27]  Li, H.L., Zhang, L., Cheng, H., Jiang, Y., and Teng, Z. (2017), Dynamical analysis of a fractional-order predator-prey model incorporating a prey refuge, J. Appl. Math. Comput., 54, 435-449.
  28. [28]  Das, S. and Gupta, P. (2011), A mathematical model on fractional Lotka-Volterra equations, J. Theor. Biol., 277, 1-6.
  29. [29]  Rivero, M., Trujillo, J., Vazquez, L., and Velasco, M. (2011), Fractional dynamics of populations, Appl. Math. Comput., 218, 1089-1095.
  30. [30]  Javidi, M. and Nyamoradi, N. (2013), Dynamic analysis of a fractional order prey-predator interaction with harvesting, Appl. Math. Modell., 37, 8946-8956.
  31. [31]  Rihan, F., Lakshmanan, S., Hashish, A., Rakkiyappan, R., and Ahmed, E. (2015), Fractional-order delayed predator-prey systems with Holling type-II functional response, Nonlinear Dyn., 80, 777-789.
  32. [32]  Ahmed, E., El-Sayed, A., and El-Saka, H. (2007), Equilibrium points, stability and numerical solutions of fractional-order predator-prey and rabies models, J. Math. Anal. Appl., 325, 542-553.
  33. [33]  Baishya, C., Jaipala, Numerical Solution of Fractional Predator-Prey Model by Trapezoidal Based Homotopy Perturbation Method, International Journal of Mathematical Archive, 9(3), 252-259.
  34. [34]  Vargas-De-Leon, C. (2015), Volterra-type Lyapunov functions for fractional-order epidemic systems, Commun. Nonlinear Sci. Numer. Simul., 24, 75-85.
  35. [35]  Podlubny, I. (1999), Fractional Differential Equations, Academic Press, San Diego.
  36. [36]  Diethelm, K., Ford, N.J., and Freed, A.D. (2002), A Predictor-Corrector approach for the numerical solution of fractional differential equations, Nonlinear Dynam., 29, 3-22.
  37. [37]  Li, Y., Chen, Y., and Podlubny, I. (2010), Stability of fractional order nonlinear dynamic systems: Lyapunov direct method and generalized Mittag-Leffler stability, Comput. Math. Appl., 59, 1810-1821.
  38. [38]  Odibat, Z. and Shawagfeh, N. (2007), Generalized Taylors formula, Appl. Math. Comput., 186, 286-293.
  39. [39]  He, J.H.(2006), Non-perturbative methods for strongly nonlinear problems, dissertation, deVerlag im Internet GmbH, Berlin.
  40. [40]  He, J.H.(1999), Variational iteration method- a kind of non-linear analytical technique: some examples, Internat. J. Nonlinear Mech., 34, 699-708.
  41. [41]  He, J.H. (2000), Variational iteration method for autonomous ordinary differential systems, Appl. Math. Comput., 114, 115-123.
  42. [42]  Liu, Y., Li, Z., and Zhang, Y. (2011), Homotopy perturbation method to fractional biological population equation, Frac. Diff. Cal., 1(1), 117-124.
  43. [43]  Liu, Y. and Xin, B. (2011), Numerical Solutions of a fractional predator-prey system, Advances in differential equations, Article number: 190475.
  44. [44]  Podlubny, I. (1997), Numerical solution of ordinary fractional differential equations by the fractional difference methods, in: S. Elaydi, I. Gyori, G. Ladas (Eds.), Advances in Difference Equations, Gordon and Breach, Amsterdam.
  45. [45]  Momani, S. and Odibat, Z. (2007), Numerical comparison of methods for solving linear differential equations of fractional order, Chaos Solitons Fractals, 31(5).
  46. [46]  Bilde, T. and Toft, S. (1998), Quantifying food limitation of arthropod predators in the field, Oecologia, 115, 54-58.
  47. [47]  Coll, M. and Guershon, M. (2002), Omnivoryin terrestrial arthropods: mixing plant and prey diets, Annu Rev Entomol, 47, 267-297.
  48. [48]  Harmon, J.P. (2003), Indirect interactions among a generalist predator and its multiple foods, Ph.D thesis, St Paul MN University of Minnesota.
  49. [49]  Harwood, J.D. and Obrycki, J.J. (2005), The role of alternative prey in sustaining predator populations, In: HoddleMS (ed), Proc. second int. symp. biol. control of arthropods, vol II, 453-462.
  50. [50]  Srinivasu, P.D.N., Prasad, B.S.R.V., and Venkatesulu, M. (2007), Biological control through provision of additional food to predators: a theoretical study, Theor. Popul. Biol., 72, 111-120.
  51. [51]  Sahoo, B. and Poria, S. (2011), Dynamics of a Predator-prey System with Seasonal Effects on Additional Food, Int. J. Ecosy., 1, 10-13.
  52. [52]  Sahoo, B. (2012), A Predator-Prey Model with General Holling Interactions in Presence of Additional Food, Int. J. Plant Research, 2, 47-50.